Alert archive / Wisconsin / Wind Advisories in 2019

Wind Advisory 3, NWS Green Bay, WI

October 21, 2019Door County, Wisconsin

NWS Green Bay, WI issued this wind advisory at Oct 21, 2019, 3:50 AM CDT for Door County, Wisconsin. It took effect at Oct 21, 2019, 10:00 AM CDT. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Oct 21, 2019, 3:50 AM CDT (08:50 UTC)
In effect from
Oct 21, 2019, 10:00 AM CDT
Expired
Oct 21, 2019, 7:00 PM CDT
In force
9 hr
Issued by
NWS Green Bay, WI

County Door County, WI

The radar

The Green Bay radar (KGRB), 71 km from the middle of the area, began a volume at 08:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 00:00Z, 8.8 hours before the alert went out and 71 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 00:00Z on 2019-10-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 00:00Z on 2019-10-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -33 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1632 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
-33 m²/s²
0-3 km storm-relative helicity
7 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

755 
WWUS73 KGRB 210850
NPWGRB

URGENT - WEATHER MESSAGE
National Weather Service Green Bay WI
350 AM CDT Mon Oct 21 2019

WIZ022-211700-
/O.CAN.KGRB.FG.Y.0012.000000T0000Z-191021T0900Z/
/O.NEW.KGRB.WI.Y.0003.191021T1500Z-191022T0000Z/
Door-
Including the cities of Sturgeon Bay, Fish Creek, and Sister Bay
350 AM CDT Mon Oct 21 2019

...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 7 PM CDT
THIS EVENING...
...DENSE FOG ADVISORY IS CANCELLED...

* WHAT...Southeast winds 20 to 30 mph with gusts over 40 mph.

* WHERE...Door County.

* WHEN...From 10 AM this morning to 7 PM CDT this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

* ADDITIONAL DETAILS...The strongest winds are expected to be over
  the northern portion of the county, especially near Deaths Door.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that wind gusts over 40 mph are expected.
Winds this strong can make driving difficult, especially for high
profile vehicles. Use extra caution.

&&

$$

WIZ040-050-211200-
/O.EXT.KGRB.FG.Y.0012.000000T0000Z-191021T1200Z/
Kewaunee-Manitowoc-
Including the cities of Kewaunee, Luxemburg, Manitowoc, 
and Two Rivers
350 AM CDT Mon Oct 21 2019

...DENSE FOG ADVISORY NOW IN EFFECT UNTIL 7 AM CDT THIS MORNING...

* WHAT...Visibility one quarter mile or less in dense fog.

* WHERE...Kewaunee and Manitowoc Counties, especially near the 
  lakeshore.

* WHEN...Until 7 AM CDT this morning.

* IMPACTS...Hazardous driving conditions due to low visibility.
  The fog will impact Interstate 43 from Sheboygan to Manitowoc,
  as well as parts of Highway 42 and Highway 10.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If driving, slow down, use your low-beam headlights, and keep a
safe distance from other vehicles.

&&

$$

Kurimski
2 follow-up statements
786 
WWUS73 KGRB 211012
NPWGRB

URGENT - WEATHER MESSAGE
National Weather Service Green Bay WI
512 AM CDT Mon Oct 21 2019

WIZ040-050-211115-
/O.CAN.KGRB.FG.Y.0012.000000T0000Z-191021T1200Z/
Kewaunee-Manitowoc-
Including the cities of Kewaunee, Luxemburg, Manitowoc, 
and Two Rivers
512 AM CDT Mon Oct 21 2019

...DENSE FOG ADVISORY IS CANCELLED...

Visibilities have improved across Kewaunee and Manitowoc counties,
therefore the Dense Fog Advisory has been cancelled.

$$

WIZ022-211815-
/O.CON.KGRB.WI.Y.0003.191021T1500Z-191022T0000Z/
Door-
Including the cities of Sturgeon Bay, Fish Creek, and Sister Bay
512 AM CDT Mon Oct 21 2019

...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO
7 PM CDT THIS EVENING...

* WHAT...Southeast winds 20 to 30 mph with gusts over 40 mph.

* WHERE...Door County.

* WHEN...From 10 AM this morning to 7 PM CDT this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

* ADDITIONAL DETAILS...The strongest winds are expected to be 
  over the northern portion of the county, especially near 
  Deaths Door.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that wind gusts over 40 mph are expected.
Winds this strong can make driving difficult, especially for high
profile vehicles. Use extra caution.

&&

$$

Kurimski
957 
WWUS73 KGRB 211708
NPWGRB

URGENT - WEATHER MESSAGE
National Weather Service Green Bay WI
1208 PM CDT Mon Oct 21 2019

WIZ022-220000-
/O.CON.KGRB.WI.Y.0003.000000T0000Z-191022T0000Z/
Door-
Including the cities of Sturgeon Bay, Fish Creek, and Sister Bay
1208 PM CDT Mon Oct 21 2019

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING...

* WHAT...Southeast winds 20 to 30 mph with gusts over 40 mph.

* WHERE...Door County.

* WHEN...From 10 AM this morning to 7 PM CDT this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

* ADDITIONAL DETAILS...The strongest winds are expected to be 
  over the northern portion of the county, especially near 
  Deaths Door.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this wind advisory went out at Oct 21, 3:45 AM CDT, 5 minutes earlier.

Area forecast discussion, Oct 21, 3:45 AM CDT, 5 minutes before
Area Forecast Discussion
National Weather Service Green Bay WI
345 AM CDT Mon Oct 21 2019

Forecast discussion for routine morning forecast issuance

.SHORT TERM...Today...Tonight...and Tuesday
Issued at 345 AM CDT Mon Oct 21 2019

Areas along the Lake Michigan shoreline will have to contend with
some fog this morning until winds pick up ahead of an approaching
low pressure system this morning. While in situ observations from
Door County indicate the fog has lifted, observations from
Kewaunee and Manitowoc counties show the area is still fogged in.
Therefore will extend the Dense Fog Advisory for these counties
through 7 am.

A strengthening low pressure system will lift northeast through
northwest Wisconsin today, bringing an area of of rain and gusty
southeasterly winds as the pressure gradient tightens. While a
good portion of east-central Wisconsin and the lakeshore could
approach Wind Advisory criteria, the area most prone will be Door
County as the core of the 925 mb jet will linger the longest
across this area. Given the longer exposure of these high winds
will issue a Wind Advisory for Door County for this afternoon.
However it is possible that this headline could be extended
further south and west if winds up being stronger than expected
across east-central Wisconsin and the Fox Valley.

These high winds will be onshore for the Lake Michigan nearshore
waters, as waves build to 6 to 10 feet. These high onshore winds
combined with the high waves may lead to some lakeshore flooding
across Door, Kewaunee, and Manitowoc counties. The Lakeshore Flood
Advisory will continue from late this morning through this
evening for the possibility of flooding along the lakeshore.

The dry slot with this low will arrive late this afternoon and
this evening which will provide a reprieve from the moderate
rainfall. Wrap around moisture from the wound up low will then
move back into the area from the west later tonight and last into
Tuesday. Although the chance for rain will go up again during this
period, rainfall amounts are expected to be much lighter,
generally one quarter of an inch or less. Winds will also ease up
quite a bit this evening and turn to a more southerly direction,
allowing for the lakeshore flooding concerns to abate. Winds will
increase again on Tuesday as the main low tracks over Lake
Superior, however the winds will veer to the southwest which
should also keep the threat for lakeshore flooding at bay.

.LONG TERM...Tuesday Night Through Sunday
Issued at 345 AM CDT Mon Oct 21 2019

Showers are expected to linger into Tuesday night, mainly across
north-central Wisconsin, in cyclonic flow at the surface and
aloft. A mix of rain and snow is possible at some locations late
in the evening as temperatures cool. A weak surface ridge should
bring a period of mainly dry weather late Tuesday night and
Wednesday morning. An upper level short wave and surface system
passing south of the area will bring a chance for showers to
locations generally along and south of Highway 29 Wednesday
afternoon and evening. There will still be a chance for showers
from the Fox Valley east to Lake Michigan later Wednesday night.
Rain may become mixed with snow at some locations during the
night.

Generally dry weather is expected for the rest of the week and the
weekend. High pressure will be the main surface feature, with
systems passing to the north or well to the south of Wisconsin.
The forecast area will remain in cyclonic flow aloft so there
will still be slight chances for precipitation at times.

A general warming trend can be expected but daytime highs will
remain cooler than normal.
&&

.AVIATION...for 06Z TAF Issuance
Issued at 1119 PM CDT Sun Oct 20 2019

There are many aviation concerns during this TAF period, including
fog potential along the lakeshore and in far northeast WI tonight,
the arrival of moderate to heavy rainfall and associated MVFR/IFR
flight conditions on Monday, and a significant threat of LLWS
late tonight into Monday.

Marine fog continued to impact the Lake Michigan shoreline late
this evening, resulting in LIFR/VLIFR conditions at the MTW TAF
site. With continued east flow tonight, would expect the fog to
persist along the coast through most of the night, though
increasing winds may help improve conditions late. Another
potential area of fog is in far northeast WI, where east to
southeast upslope flow may result in some development overnight.

A large area of rain will arrive late tonight and early Monday,
and become moderate to heavy during the late morning and early
afternoon. Flight conditions are expected to deteriorate to
MVFR/IFR as the steadier/heavier rains arrive and fog forms. The
precipitation is expected to taper off as a dry slot arrives later
in the day, and flight conditions may return to VFR in some
areas during the late afternoon and evening. A few thunderstorms
may develop on the nose of the dry slot Monday afternoon, but
confidence is too low to include any mention at the TAF sites at
this time.

Very strong southeast winds will develop above the surface late
tonight into Monday morning, then veer south to southwest during
the late afternoon and evening. Winds aloft may reach 50 to 60
knots in eastern WI Monday afternoon, so significant LLWS is
expected there.
&&

.MARINE...
Issued at 345 AM CDT Mon Oct 21 2019

A strong low pressure system will passing through the area today
and Tuesday. Ahead of the low, east to southeast winds will
increase this morning, with gusts on the Bay and Lake approaching
30 to 35 kts by midday. Wind gusts will peak this afternoon in
the 35 to 40 kt range, before subsiding somewhat this evening.

After winds veer to the southwest, winds are expected to increase
again late tonight into Tuesday. Gusts in the 35 to 40 kt range
appear likely from late tonight into Tuesday night.

Wind gusts will be approaching gale force for much of the period
from this morning through Tuesday night. The latest guidance
suggests Tuesday into Tuesday night may have the greatest risk of
gales. Winds across the Bay have come in higher this run today.
As a result, will upgrade the Bay to a Gale Warning later this
morning and through the afternoon hours. Although winds will
remain gusty across the Bay tonight, there appears to be enough of
a gap where this period will be mainly Small Craft Advisory
criteria. However Tuesday and Tuesday night may need a Gale
Warning on the Bay if the current wind speeds continue in
subsequent forecasts. Will not upgrade the later periods at this
point but will defer to later shifts. The Gale Warning headlines
on the Lake Michigan nearshore waters remain unchanged.
&&

.GRB WATCHES/WARNINGS/ADVISORIES...
Dense Fog Advisory until 7 AM CDT this morning for WIZ040-050.

Lakeshore Flood Advisory from 10 AM this morning to 10 PM CDT
this evening for WIZ022-040-050.

Wind Advisory from 10 AM this morning to 7 PM CDT this evening
for WIZ022.
&&

SHORT TERM.....Kurimski
LONG TERM......MG
AVIATION.......Kieckbusch
MARINE.........Kurimski
Hazardous weather outlook, Oct 20, 2:42 PM CDT, 13 hours 8 minutes before
Hazardous Weather Outlook
National Weather Service Green Bay WI
242 PM CDT Sun Oct 20 2019

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-211945-
Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln-
Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano-
Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago-
Calumet-Manitowoc-Southern Marinette County-
Southern Oconto County-
242 PM CDT Sun Oct 20 2019

This Hazardous Weather Outlook is for north-central and northeast
Wisconsin.

.DAY ONE...Tonight

The probability of widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Monday through Sunday

No severe weather is expected, but there is a slight chance for
thunderstorms on Monday. Locally heavy rainfall is possible with
some of the storms.

Onshore southeast winds, high waves, and high lake levels may lead
to some lakeshore flooding across southeast facing beaches on
Door, Kewaunee, and Manitowoc counties Monday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed tonight.

LMZ521-522-541>543-211945-
The Bay of Green Bay south of a line from Cedar River MI to Rock
Island Passage-Lake Michigan from Washington Island to Sheboygan-
242 PM CDT Sun Oct 20 2019

This Hazardous Weather Outlook is for portions of northwest Lake
Michigan and the waters of Green Bay.

.DAY ONE...Tonight

No widespread hazardous weather is expected.

.DAYS TWO THROUGH SEVEN...Monday through Sunday

Conditions hazardous for small craft can be expected from early
Monday morning into Wednesday across the Bay of Green Bay. A few
gale force gusts to 35 knots are possible, mainly near the
northern tip of the Door Peninsula.

Gale force winds are expected at times across the Lake Michigan
nearshore waters from Monday through Tuesday evening. Please see
the latest Marine Weather Message and Nearshore Forecast for
details.

Thunderstorms are possible on Monday afternoon. Any storms will
pose a hazard to boaters.

MPC/RDM

The office that day

Everything else NWS Green Bay, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 20, 8:37 PM CDTDense Fog AdvisoryGRBDoor, Kewaunee, Manitowoc9 hr

Nearby

Wind Advisories in Wisconsin, 2019Every wind advisory in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.